Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Wilmington, OH

July 11, 2011Champaign County, Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2011, 2:17 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2011, 2:17 PM EDT (18:17 UTC)
Expired
Jul 11, 2011, 3:00 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 2:30 PM EDTHAIL 0.884 W St. Paris, OH
Jul 11, 3:00 PM EDTHAIL 1.75Springfield, OH2615 HIGH ST. NEAR HOSPITAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 10:16 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-371 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

762 
WUUS51 KILN 111817
SVRILN
OHC021-023-109-111900-
/O.NEW.KILN.SV.W.0270.110711T1817Z-110711T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  NORTHERN CLARK COUNTY IN WEST CENTRAL OHIO...
  EASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...

* UNTIL 300 PM EDT.

* AT 213 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR FLETCHER...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEW CARLISLE...
  ST. PARIS...
  SPRINGFIELD...
  URBANA...

IN ADDITION...BROWN...HAVEN VIEW...CHRISTIANSBURG...CARYSVILLE...
STATE ROUTE 41 AT STATE ROUTE 235...KISER LAKE STATE PARK...
MILLERSTOWN AND DIALTON ARE NEAR THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 53 AND 65...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT MONDAY
AFTERNOON FOR SOUTHWESTERN OHIO.

&&

LAT...LON 4001 8355 3987 8367 3995 8421 4008 8422
      4019 8415 4019 8402 4022 8402 4022 8361
TIME...MOT...LOC 1817Z 277DEG 35KT 4014 8408

$$

HATZOS
2 follow-up statements
128 
WWUS51 KILN 111833
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
233 PM EDT MON JUL 11 2011

OHC021-023-109-111900-
/O.CON.KILN.SV.W.0270.000000T0000Z-110711T1900Z/
CHAMPAIGN OH-CLARK OH-MIAMI OH-
233 PM EDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR EASTERN MIAMI...NORTHERN CLARK AND CHAMPAIGN COUNTIES...

AT 231 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR MILLERSTOWN...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD AND URBANA.

IN ADDITION...LAWRENCEVILLE...WESTVILLE...TREMONT CITY...
LIPPINCOTT...BUCK CREEK STATE PARK...NEW MOOREFIELD...KENNARD AND
POWHATTAN ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM.

&&

LAT...LON 3987 8367 3995 8421 4008 8422 4012 8407
      4022 8395 4022 8361 4001 8355
TIME...MOT...LOC 1833Z 277DEG 35KT 4012 8388

$$

HATZOS
376 
WWUS51 KILN 111857
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
257 PM EDT MON JUL 11 2011

OHC021-023-109-111907-
/O.EXP.KILN.SV.W.0270.000000T0000Z-110711T1900Z/
CHAMPAIGN OH-CLARK OH-MIAMI OH-
257 PM EDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI...NORTHERN CLARK
AND CHAMPAIGN COUNTIES WILL EXPIRE AT 300 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE ORIGINAL WARNED AREA...AND A 
NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR CHAMPAIGN AND 
CLARK COUNTIES.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 PM.

LAT...LON 3987 8367 3995 8421 4008 8422 4012 8407
      4022 8395 4022 8361 4001 8355
TIME...MOT...LOC 1857Z 277DEG 35KT 4009 8358

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:23 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 11, 1:23 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
123 PM EDT MON JUL 11 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL APPROACH THE AREA TODAY AND MOVE
THROUGH TONIGHT. A COLD FRONT WILL PUSH THROUGH THE AREA TUESDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CONVECTIVE COMPLEX OVER MICHIGAN IS RACING EASTWARD THIS MORNING
AND THE SOUTHWEST EDGE OF IT MAY CLIP NORTHERN CWA WHERE A WATCH
HAS ALREADY BEEN POSTED. THE REMAINDER OF THE CWA SOUTH OF I-70
CORRIDOR WILL LIKELY SEE AN INCREASED CHANCE OF STORMS...PRIMARILY
IF THEY BEGIN UPSTREAM IN CENTRAL ILLINOIS AND/OR CENTRAL INDIANA.
THE SYSTEMS THEMSELVES ARE PRETTY STRAIGHTFORWARD WEST TO EAST
MOVERS AND MAY EXHIBIT THE SLIGHTEST VEER TO THE SOUTH AS THEY TAP
MORE UNSTABLE AIR. EXPECT ANY CONVECTIVE LINES THAT DEVELOP TO
CONTAIN STRONG WINDS PER UPSTREAM GUSTS OVER 50-60 MPH IN CHITOWN.
AXIS OF BEST CAPE VALUES RUNS FROM CENTRAL INDIANA SOUTHEAST
TOWARDS CVG METRO AREA AND IS HIGHLIGHTED BY THE MODERATE RISK
THAT WAS POSTED EARLIER THIS MORNING. 700-300 MB FLOW IS WEST
NORTHWEST SO A LINE OF STORMS DEVELOPING OVER CENTRAL
ILL/WESTCENTRAL IN WOULD BE MOST CONDUCIVE FOR OUR SECTION OF
OHVLY TO RECEIVE DAMAGING WINDS WITH A BOWING SEGMENT MOVING E.

WHEN AND IF THESE SYSTEMS MOVE THROUGH...HEAT ADVISORY WILL NEED
TO BE DROPPED BUT I WILL NOT DO THIS UNTIL A COLD POOL IN THE WAKE
OF A SYSTEM DEVELOPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
SURFACE TROUGH THAT MOVES THROUGH MONDAY NIGHT WILL HAVE LITTLE
IMPACT ON TEMPERATURES OR DEW POINTS. BOTH WILL ONLY BE MARGINALLY
LOWER ON TUESDAY. SO THERE WILL STILL BE UNCOMFORTABLE HEAT
INDICES. EXPECT TO REACH ADVISORY CRITERIA ONCE AGAIN THE SOUTHERN
PART OF THE FORECAST AREA AND HAVE EXTENDED THE ADVISORY IN TIME
FOR THOSE LOCATIONS. MODELS HAVE TRENDED SOUTH AND WEST FOR ANY
CONVECTIVE ACTIVITY ON TUESDAY. DID NOT GO COMPLETELY IN THAT
DIRECTION BUT DID LIMIT POPS TO THE SOUTHERN ZONES.

A COLD FRONT WILL MOVE THROUGH ON TUESDAY NIGHT AND STALL IN THE
TENNESSEE VALLEY ON WEDNESDAY. THERE IS SOME INDICATION THAT
CONVECTION MAY OCCUR NORTH OF THIS FRONT WHICH COULD CONCEIVABLY
AFFECT THE FAR SOUTHERN COUNTIES BOTH TUESDAY NIGHT AND WEDNESDAY.
SO KEPT SOME POPS IN THERE. OTHERWISE EXPECT COOLER AND DRIER
CONDITIONS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH WILL MOVE ACROSS THE GREAT LAKES EARLY IN THE PERIOD
AND THEN BECOME NEARLY STATIONARY OFF THE NEW ENGLAND COAST
THROUGH THE WEEKEND WITH THE RIDGE EXTENDING BACK INTO THE UPPER
OHIO VALLEY. THERE IS DISAGREEMENT BETWEEN MODELS WHETHER AN MCS
COULD POSSIBLY MOVE THROUGH NORTHWEST FLOW ALOFT AND AFFECT THE
AREA BEFORE THE UPPER RIDGE BUILDS BACK IN. BUT THERE IS AT LEAST
SOME CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND ALONG AN
INVERTED TROUGH UNDERNEATH THE SURFACE HIGH. ANY STORMS WOULD
PRIMARILY BE DIURNAL WITH THE BEST CHANCE ACROSS THE SOUTHEAST.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
CONVECTIVE SYSTEM WILL HIT COLUMBUS METRO AREA EARLY THIS
AFTERNOON. ATTM THIS SYSTEM WILL LIKELY SKIRT KDAY AND KILN BUT
DEVELOPMENT ON THE SW AND W FLANKING LINE FROM THIS STORMS OUTFLOW
WILL BE THE ONUS FOR ANY SHOWERS OR STORMS THAT AFFECT THE AREA S
OF METRO DAYTON THIS EVENING. CLOUD COVER OUTSIDE OF THESE SYSTEMS
WILL BE HARD TO FIND AS THE REGION IS BAKING UNDER AN OPPRESSIVE
AIRMASS.

FLANKING LINE OF THE COMPLEX WILL MIMIC THE COLD FRONT THAT IS
EXPECTED TO MOVE THROUGH OHIO VALLEY LATE TONIGHT/DAYBREAK
TUESDAY. THE FRONT WILL STILL RETAIN THIS TIMING BUT WILL BE HARD
TO DISCERN WITH THE INTERACTION OF THE NW FLOW IN THE WAKE OF THIS
AFTERNOONS STORM. SOME STORMS MAY OCCUR SOUTH OF THE OHIO RIVER
EARLY TUESDAY AS THEY ENTRAIN SOME UNSTABLE AIR AHEAD OF THE FRONT
AND COOINCIDE IT WITH THE ACTUAL FROPA.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     OHZ060>062-070>073-078>082-088.
     HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ034-035-
     042>044-051>055-063>065-074.
     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY FOR
     OHZ070>072-078>082-088.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR OHZ077.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     KYZ089>100.
     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY FOR
     KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ050-
     058-059-066-073>075-080.
     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY FOR
     INZ066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...FRANKS
SHORT TERM...
LONG TERM...
AVIATION...FRANKS
Hazardous weather outlook, Jul 11, 12:43 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1243 PM EDT MON JUL 11 2011

INZ066-073>075-080-KYZ089>100-OHZ070>072-078>082-088-121645-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
BUTLER-WARREN-CLINTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1243 PM EDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO THE EARLY EVENING.  WITH A VERY
UNSTABLE AIRMASS IN PLACE LATER TODAY...DAMAGING STRAIGHT LINE
WINDS ARE A VERY REAL THREAT...AND SOME LARGE HAIL WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ050-058-059-OHZ060>062-073-121645-
WAYNE-FAYETTE IN-UNION IN-PREBLE-MONTGOMERY-GREENE-ROSS-
1243 PM EDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO AND MIAMI VALLEY OF OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON. WITH A VERY UNSTABLE AIRMASS IN PLACE...DAMAGING
STRAIGHT LINE WINDS ARE A VERY REAL THREAT...AND SOME LARGE HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS.

OHZ034-035-043-044-052-121645-
MERCER-AUGLAIZE-SHELBY-LOGAN-CHAMPAIGN-
1243 PM EDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND WEST
CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. WITH A VERY UNSTABLE
AIRMASS IN PLACE...DAMAGING STRAIGHT LINE WINDS ARE A VERY REAL
THREAT...AND SOME LARGE HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS.

OHZ026-045-046-056-121645-
HARDIN-UNION OH-DELAWARE-LICKING-
1243 PM EDT MON JUL 11 2011

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. WITH A VERY UNSTABLE
AIRMASS IN PLACE...DAMAGING STRAIGHT LINE WINDS ARE A VERY REAL
THREAT...AND SOME LARGE HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS.

OHZ042-051-053>055-063>065-074-121645-
DARKE-MIAMI-CLARK-MADISON-FRANKLIN OH-FAYETTE OH-PICKAWAY-FAIRFIELD-
HOCKING-
1243 PM EDT MON JUL 11 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND MIAMI VALLEY
OF OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON. WITH A VERY UNSTABLE AIRMASS IN PLACE...DAMAGING
STRAIGHT LINE WINDS ARE A VERY REAL THREAT...AND SOME LARGE HAIL
WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS.

OHZ077-121645-
HAMILTON-
1243 PM EDT MON JUL 11 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING. WITH A VERY UNSTABLE AIRMASS IN PLACE...DAMAGING STRAIGHT
LINE WINDS ARE A VERY REAL THREAT...AND SOME LARGE HAIL WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS.

In the hours before

Special weather statement, Jul 11, 12:19 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1219 PM EDT MON JUL 11 2011

OHZ026-034-035-111745-
AUGLAIZE OH-HARDIN OH-MERCER OH-
1219 PM EDT MON JUL 11 2011

...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL OHIO THROUGH EARLY
AFTERNOON...

AT 1215 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS OVER NORTHWEST
OHIO AND NORTHEAST INDIANA...MOVING SOUTHEAST TOWARD THE AREA.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COLDWATER...ST.
HENRY...CELINA...ST. MARYS...NEW BREMEN...MINSTER...NEW KNOXVILLE...
WAPAKONETA...WAYNESFIELD...KENTON...FOREST AND DUNKIRK.

ALSO...TAMA...MENDON...MONTEZUMA...CARTHAGENA...NEPTUNE...CHICKASAW..
.MARIA STEIN AND BULKHEAD ARE NEAR THE PATH OF THESE STRONG
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT. SOME OF THESE STORMS MAY
BECOME SEVERE AS THEY ENTER THE AREA. BE PREPARED IN CASE WARNINGS
ARE ISSUED.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 4082 8350 4071 8349 4071 8344 4068 8341
      4050 8342 4054 8399 4048 8400 4048 8434
      4038 8434 4036 8480 4071 8476 4074 8461
      4073 8446 4069 8445 4069 8423 4066 8422
      4065 8389 4082 8387

BINAU
Local storm report, Jul 11, 2:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
209 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     3 S ADA                 40.73N 83.82W
07/11/2011                   HARDIN             OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN ACROSS WESTERN PART OF COUNTY

&&
Local storm report, Jul 11, 2:14 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
214 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     1 SE SIDNEY             40.28N 84.15W
07/11/2011                   SHELBY             OH   LAW ENFORCEMENT

            1 TREE DOWN

&&
Local storm report, Jul 11, 2:15 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
215 PM EDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND GST     KOSU OSU AIRPORT        40.08N 83.07W
07/11/2011  M49.00 MPH       FRANKLIN           OH   ASOS

            MEASURED AT THE OHIO STATE UNIVERSITY AIRPORT.

&&

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:06 AM EDTExcessive Heat WarningILNAdams, Brown, Butler, Clermont, Clinton, Greene and 8 more38 hr
Jul 11, 12:19 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer86 min
Jul 11, 12:23 PM EDTHeat AdvisoryILNAdams, Brown, Butler, Clermont, Clinton, Highland and 3 more30 hr
Jul 11, 12:42 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Mercer48 min
Jul 11, 12:57 PM EDTAreal Flood AdvisoryILNHardin2 hr
Jul 11, 1:07 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Delaware, Hardin, Logan, Shelby and 1 more38 min
Jul 11, 1:26 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Logan, Mercer, Miami, Shelby49 min
Jul 11, 1:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Hardin, Licking and 4 more46 min
Jul 11, 2:19 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Licking, Pickaway56 min
Jul 11, 2:22 PM EDTSpecial Weather StatementILNFayette, Greene, Madison, Pickaway53 min
Jul 11, 2:30 PM EDTAreal Flood AdvisoryILNFranklin3 hr
Jul 11, 2:55 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Madison50 min
Jul 11, 3:14 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Pickaway, Pike, Ross24 min
Jul 11, 3:31 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Greene, Madison, Pickaway44 min
Jul 11, 3:50 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene40 min
Jul 11, 3:59 PM EDTAreal Flood AdvisoryILNFayette, Pickaway2 hr
Jul 11, 4:11 PM EDTSpecial Weather StatementILNFayette, Ross49 min
Jul 11, 4:29 PM EDTSpecial Weather StatementILNClinton61 min
Jul 11, 4:44 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clinton, Fayette, Highland, Pike and 1 more61 min
Jul 11, 5:42 PM EDTSpecial Weather StatementILNAdams, Pike, Scioto63 min
Jul 11, 5:58 PM EDTSevere Thunderstorm WarningILNScioto37 min
Jul 11, 6:03 PM EDTAreal Flood AdvisoryILNScioto117 min
Jul 11, 7:15 PM EDTSpecial Weather StatementILNDarke, Miami, Shelby45 min
Jul 11, 7:19 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Miami, Shelby41 min
Jul 11, 7:58 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Miami, Montgomery, Shelby47 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.